So this week I have reached approximately 100 days since I contracted Whooping Cough! I was sort of hoping that when I reached the 100th day all symptoms would magically disappear, but unfortunately it’s been a bit more complicated than that. Last week—finals week no less— I caught a bad cold, and as the internet warns, every time you catch a cold for a while after you’ve had Whooping Cough the cold will bring some fun coughing, choking, spitting up, wheezing  remnants of the original Whoop. So it has been 100 days and I’m still choke-coughing. But in between colds it really is getting better. I can’t wait for the day—hopefully not too far off now—that I will be able to stop taking my abuterol everyday, multiple times a day.

Despite the cold I made it through finals alright. I also made it to my parent’s AND to see Star Wars on the same day. I payed for that with a three day migraine though, which is why I didn’t get a post up earlier in the week.

My favorite part of Star Wars was the Porgs and the fact that my fifteen year old brother thought that they were begging for food from Chewbacca… Totally failing to recognize that he was eating one of them. Hahahaha.C316D75E-1D87-43DC-894B-4781729BF23F.gif

In a couple minutes I have to head to a follow-up with my neurologist, because what would Christmas break be without a few doctors appointments? When I get back I will relate the plan that he hopefully has to get my headaches more under control. They are much better than they were (constant), but 3-4 migraines per week is still not really where I’d like to be. And my family still refuses to decapitate me so I must look to more conventional methods of easing head pain.

***

Yeah so I didn’t get to this yesterday after the appointment. My doctor was running an hour behind and so by the time I got home it was time for our family evening plans.

Other than the wait the appointment went well. Dr. L is also still not happy with where my migraines are. He decided to keep me on the Prozac at my current dose and add in a new med to the mix—Verapamil. Although the Prozac does help and is amazingly, wonderfully, unbelievably low on side-effects, he is worried that an increase in that would necessitate limiting my use of triptans so as to avoid Serotonin Syndrome. I can’t argue there. So today I will start Verapamil, which is a calcium-channel blocker. I’m definitely anxious, as I am whenever I start a new med (what horrors might it hold for me?!) but I’m also hopeful.

Dr. L has avoided beta and calcium-channel blockers with me so far because they can cause problems in people with asthma. Of the two, I think calcium-channel blockers are lower-risk for asthmatics. Also Dr. L noticed that my heart rate is often high—tis definitely true and I’m not sure why—so Verapamil might help with that too.

Basically Verapamil—like almost every med out there—may hold for me either the key to relief, OR a crap ton of misery.  Thankfully I get the chance to start it while I’m on break, when if things go awry it’s not as big of a hullabaloo.

So on that note… Merry Christmas! And if I don’t write again before 2018- Happy New Year!

ED87D525-6C40-4D9D-8689-0574E3DBFF0E.gif